Alert archive / Colorado / High Wind Watches in 2011
High Wind Watch 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Oct 5, 2011, 3:49 PM MDT for Elbert County, Lincoln County, Colorado. It took effect at Oct 6, 2011, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 5, 2011, 3:49 PM MDT (21:49 UTC)
- In effect from
- Oct 6, 2011, 12:00 PM MDT
- Expired
- Oct 6, 2011, 2:48 AM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010 WWUS75 KBOU 052149 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 349 PM MDT WED OCT 5 2011 ...STRONG WINDS FOR THE PLAINS OF EASTERN COLORADO THURSDAY... .A DEEP SURFACE LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS MONTANA AND WYOMING TONIGHT AND THURSDAY. A STRONG PRESSURE GRADIENT WILL COMBINE WITH STRONG SOUTHWEST WINDS ALOFT TO BRING STRONG SOUTH TO SOUTHWEST WINDS TO THE EASTERN COLORADO PLAINS. DAYTIME HEATING WILL PRODUCE STRONG MIXING...CAUSING THE WINDS ALOFT TO SURFACE. THE STRONGEST WINDS WILL BE OVER LINCOLN AND EASTERN ELBERT COUNTIES. COZ046-047-060600- /O.NEW.KBOU.HW.A.0005.111006T1800Z-111007T0300Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER 349 PM MDT WED OCT 5 2011 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * TIMING...STRONG WINDS WILL DEVELOP BY NOON ON THURSDAY. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON AND DIMINISH THURSDAY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. IF YOU ARE DRIVING ON THE ROADWAYS SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. DRIVERS SHOULD ALSO ANTICIPATE AREAS OF BLOWING DUST NEAR PLOWED FIELDS THAT WILL REDUCE VISIBILITY TO NEAR ZERO CAUSING POSSIBLE BROWNOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
2 follow-up statements
475 WWUS75 KBOU 060256 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 856 PM MDT WED OCT 5 2011 ...STRONG AND GUSTY SOUTH WINDS POSSIBLE ON THE PLAINS OF EAST CENTRAL COLORADO ON THURSDAY... .STRONG AND GUSTY SOUTHERLY WINDS ARE POSSIBLE ON THE PLAINS OF EAST CENTRAL COLORADO ON THURSDAY. STRONGEST WINDS ARE MORE LIKELY TO OCCUR DURING THE AFTERNOON IN LINCOLN AND EASTERN ELBERT COUNTIES. THE DEVELOPMENT OF A STRONG PRESSURE GRADIENT COMBINED WITH STRONG SOUTHWEST WINDS ALOFT IN ADVANCE OF A POTENT PACIFIC STORM SYSTEM MOVING IN FROM THE WEST WILL PRODUCE THESE STRONG AND GUSTY SURFACE WINDS. COZ046-047-061100- /O.CON.KBOU.HW.A.0005.111006T1800Z-111007T0300Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER 856 PM MDT WED OCT 5 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR EAST CENTRAL COLORADO... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * TIMING...STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP BY EARLY THURSDAY AFTERNOON AND LINGER THROUGH EARLY THURSDAY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE OPEN RANGELAND OF EAST CENTRAL COLORADO SHOULD ANTICIPATE STRONG CROSS WINDS CAPABLE OF PRODUCING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO STRONG AND SUDDEN CROSS WINDS. THE STRONG WINDS BLOWING ACROSS RECENTLY PLOWED FIELDS COULD ALSO PRODUCE CONSIDERABLE BLOWING DUST THAT COULD REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$ BAKER
819 WWUS75 KBOU 060848 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 248 AM MDT THU OCT 6 2011 ...VERY STRONG WINDS ON THE PLAINS TODAY... .STRONG AND GUSTY SOUTHERLY WINDS WILL DEVELOP ACROSS EASTERN COLORADO TODAY. THE STRONGEST WINDS CAN BE EXPECTED FROM THE PALMER DIVIDE EAST AND NORTHEAST THROUGH THE LIMON...AKRON... STERLING...AND JULESBURG AREAS. THE DEVELOPMENT OF A STRONG LOW PRESSURE SYSTEM OVER EASTERN WYOMING AND THE NEBRASKA PANHANDLE IN ADVANCE OF A POTENT PACIFIC STORM SYSTEM MOVING IN FROM THE WEST WILL PRODUCE THESE STRONG AND GUSTY WINDS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ACROSS NORTHEAST COLORADO...INCLUDING INTERSTATE 70 AND INTERSTATE 76 FROM DENVER TO THE KANSAS AND NEBRASKA BORDERS. BLOWING DUST MAY ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES IN OPEN AREAS. IF YOU ARE TRAVELING...BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. COZ046-047-061700- /O.UPG.KBOU.HW.A.0005.111006T1800Z-111007T0300Z/ /O.NEW.KBOU.HW.W.0006.111006T1800Z-111007T0100Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER 248 AM MDT THU OCT 6 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME STRONG BY THE NOON HOUR. THE STRONG AND GUSTY WINDS WILL THEN CONTINUE THROUGH EARLY EVENING BEFORE RELAXING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL OCCUR. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE EASTERN PLAINS OF COLORADO SHOULD ANTICIPATE STRONG CROSS WINDS AND HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO STRONG CROSS WINDS AND SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE LATER THIS EVENING. THE STRONG WINDS BLOWING ACROSS RECENTLY PLOWED FIELDS COULD ALSO PRODUCE CONSIDERABLE BLOWING DUST THAT COULD REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ COZ041-048>051-061700- /O.NEW.KBOU.HW.W.0006.111006T1800Z-111007T0100Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 248 AM MDT THU OCT 6 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME STRONG BY THE NOON HOUR. THE STRONG AND GUSTY WINDS WILL THEN CONTINUE THROUGH EARLY EVENING BEFORE RELAXING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL OCCUR. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE EASTERN PLAINS OF COLORADO SHOULD ANTICIPATE STRONG CROSS WINDS AND HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO STRONG CROSS WINDS AND SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE LATER THIS EVENING. THE STRONG WINDS BLOWING ACROSS RECENTLY PLOWED FIELDS COULD ALSO PRODUCE CONSIDERABLE BLOWING DUST THAT COULD REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Oct 5, 3:18 PM MDT, 31 minutes earlier.
Area forecast discussion, Oct 5, 3:18 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 318 PM MDT WED OCT 5 2011 .SHORT TERM...A DEEP UPPER LEVEL LOW WILL SHIFT FROM THE WEST COAST TONIGHT TO THE GREAT BASIN TOMORROW. SOUTHWEST FLOW ALOFT WILL INCREASE AHEAD OF IT WITH A 140 JET MOVING OVER SOUTHERN COLORADO THURSDAY AFTERNOON. FOR THE REST OF THIS AFTERNOON AND EVENING...MID LEVELS CONTINUE TO BE SOMEWHAT MOIST AND UNSTABLE. WATER VAPOR SHOWING DRIER AIR MOVING ACROSS EASTERN COLORADO AT THIS TIME. DO EXPECT A FEW SHOWERS AND PERHAPS A COUPLE OF STORMS TO FORM...HOWEVER COVERAGE WILL BE LESS THAN YESTERDAY. MAY HAVE A FEW WEAK SHOWERS CONTINUE OVERNIGHT AND INTO TOMORROW MORNING OVER THE HIGH COUNTRY. WILL HAVE LOW POPS IN THE FORECAST FOR THIS. PACIFIC COLD FRONT AND UPWARD VERTICAL MOTION WILL MOVE ACROSS THE MOUNTAINS TOMORROW AFTERNOON. SNOW LEVEL WILL START OFF AROUND 11000 FEET AND QUICKLY FALL DURING THE AFTERNOON HOURS BEHIND THE FRONT. BY SUNSET...EXPECT THE SNOW LEVEL TO BE AROUND 8000 FEET. TOTAL SNOW FALL AMOUNTS THURSDAY AFTERNOON THROUGH THURSDAY NIGHT WILL BE 3 TO 6 INCHES IN THE NORTH CENTRAL MOUNTAINS WITH UP TO 4 INCHES POSSIBLE IN THE MOUNTAINS OF SUMMIT COUNTY. WILL ISSUE A WINTER WEATHER ADVISORY FOR ZONES 31 AND 33 FOR THURSDAY AFTERNOON AND THURSDAY NIGHT. THIS SYSTEM WILL PRODUCE A SURFACE LOW OVER EASTERN MONTANA AND EASTERN WYOMING. A DRY LINE WILL SET UP ALONG THE COLORADO/KANSAS BORDER TOMORROW AFTERNOON. STRONG SOUTHERLY WINDS WILL DEVELOP OVER THE PLAINS THURSDAY. WITH STRONG MIXING AND STRONG WINDS ALOFT...GUSTS TO 50 TO 60 MPH WILL BE POSSIBLE. WILL ISSUE A HIGH WIND WATCH FOR LINCOLN AND EASTERN ELBERT COUNTIES WHERE THE STRONGEST WINDS ARE EXPECTED. THE STRONG AND DRY SOUTHWEST FLOW WILL KEEP MOST OF THE PLAINS DRY THURSDAY. MAY SEE A FEW LIGHT SHOWERS NEAR THE FOOTHILLS THAT GET BLOWN ACROSS THE DIVIDE. THE BEST CHANCE ACROSS THE LOWER ELEVATIONS WILL BE NEAR THE WYOMING BORDER WHERE THE SOUTHERLY FLOW WILL PRODUCE UPSLOPE FLOW ALONG CHEYENNE RIDGE. .LONG TERM...MODEL DIFFERENCES PERSIST IN THE HANDLING OF THE TAIL END OF THE UPPER TROUGH. GFS HAS BEEN FAIRLY PERSISTENT IN BRINGING AN ELONGATED LOW FAIRLY QUICKLY ACROSS COLORADO ON SATURDAY...ECMWF REMAINS STRONGER AND SLOWER...QUITE A BIT SLOWER IN SOME RUNS. 12Z NAM HAD A DEVELOPING LOW MOVING ACROSS SOUTHEASTERN COLORADO SATURDAY WHICH LOOKED JUST RIGHT FOR A PERIOD OF DECENT ISENTROPIC LIFT OVER NORTHEASTERN COLORADO AND A FOOT OF SNOW ON THE EAST SLOPES OF THE FRONT RANGE...18Z RUN IS SLOWER AND A BIT FURTHER SOUTH. EVEN AFTER THROWING OUT THE EXTREMES STILL LOTS OF UNCERTAINTY WITH THE DETAILS...WILL SLOW DOWN THE TIMING IN THE FORECAST A BIT AND RAISE POPS TO LIKELY MOST PLACES...WILL START SATURDAY OFF WITH A CONSENSUS QPF THAT LOOKS AS GOOD AS ANYTHING. THIS PRODUCES SEVERAL INCHES OF SNOW IN THE MOUNTAINS BUT DOES NOT HAVE BIG AMOUNTS IN THE FOOTHILLS. ONCE THIS SYSTEM MOVES OUT THE WEATHER LOOKS PRETTY QUIET AGAIN WITH WNW FLOW ALOFT. SOME SHORTWAVE ENERGY IN THE FLOW THAT PASSES NORTH OF US ABOUT TUESDAY...MAYBE WITH LITTLE EFFECT BUT COULD PROVIDE A LITTLE COOLING AND A FEW MOUNTAIN SHOWERS AS IT PASSES. && .AVIATION...GUSTY SOUTHERLY WINDS WILL CONTINUE INTO THE EVENING HOURS WITH GUSTS TO 30 KNOTS POSSIBLE. VERY SMALL CHANCE FOR A SHOWER OR STORM. IF ONE DEVELOPS IT WILL BE HIGH BASED AND ONLY PRODUCE LIGHT RAIN. GUSTY OUTFLOW WINDS WILL BE POSSIBLE IF CONVECTION FORMS. THE SOUTHERLY WINDS WILL TEMPORALLY DECREASE OVERNIGHT BEFORE INCREASING AGAIN ON THURSDAY. WINDS WILL BE EVEN STRONGER AND DEVELOP EARLIER THURSDAY WITH GUSTS TO 40 KNOTS POSSIBLE. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR COZ046-047. WINTER WEATHER ADVISORY FROM NOON THURSDAY TO 6 AM MDT FRIDAY FOR COZ031-033. && SHORT TERM...MEIER LONG TERM....GIMMESTAD AVIATION...MEIER
Hazardous weather outlook, Oct 5, 11:01 AM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT WED OCT 05 2011 COZ030>051-061200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT WED OCT 05 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL PREVAIL ACROSS THE EASTERN PLAINS AND PALMER DIVIDE AREA ONCE AGAIN THIS AFTERNOON...WITH SOUTHERLY WINDS GUSTING TO AROUND 35 MPH. THIS WILL RESULT IN ELEVATED FIRE DANGER ALTHOUGH HUMIDITIES WILL BE SLIGHTLY HIGHER THAN YESTERDAY. OTHERWISE...LOOK FOR SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. THE STORMS WILL PRODUCE BRIEF MODERATE RAINFALL ALONG WITH GUSTY WINDS. SNOW LEVEL WILL BE BETWEEN 10 AND 11 THOUSAND FEET. LITTLE IF ANY ACCUMULATION WILL OCCUR THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER MILD AND WINDY DAY IS EXPECTED ON THURSDAY. STRONG SOUTHWESTERLY FLOW ALOFT AND DEVELOPING LOW PRESSURE OVER THE NEBRASKA PANHANDLE WILL CAUSE GUSTY WINDS TO DEVELOP ON THE PLAINS AS TEMPERATURES CLIMB INTO THE MID 70S. RELATIVE HUMIDITY LEVELS WILL DROP TO THE UPPER TEENS WHICH WILL COMBINE WITH THE GUSTY WINDS TO PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS. IN THE MOUNTAINS...AN APPROACHING UPPER LEVEL WEATHER DISTURBANCE WILL PRODUCE A MIX OF RAIN AND SNOW. SNOW LEVELS MAY DROP TO 8500 FEET IN THE AFTERNOON. FROM FRIDAY THROUGH SUNDAY...MUCH COOLER AND WETTER WEATHER IS EXPECTED ACROSS NORTH CENTRAL AND NORTHEAST COLORADO. THE UPPER LEVEL WEATHER DISTURBANCE MOVING OVER THE STATE WILL PRODUCE THE CHANCE OF RAIN ON THE PLAINS AND A MIX OF RAIN AND SNOW IN THE MOUNTAINS. SNOW LEVELS WILL DROP INTO THE FOOTHILLS. PEOPLE PLANNING OUTDOOR ACTIVITIES IN THE MOUNTAINS THIS WEEKEND SHOULD BE PREPARED FOR COLD AND WET WEATHER. WARMER AND DRIER WEATHER IS EXPECTED TO RETURN TO THE REGION MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:35 PM MDT | Winter Weather Advisory | BOU | Boulder, Grand, Jackson, Larimer | 28 hr |
Nearby
High Wind Watches in Colorado, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.